Localized solutions of a semilinear parabolic equation with a recurrent nonstationary asymptotics

Peter Poláčik, Eiji Yanagida

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

We examine the behavior of positive bounded, localized solutions of semilinear parabolic equations ut = Δu + f(u) on ℝN. Here f ∈ C1, f(0) = 0, and a localized solution refers to a solution u(x, t) which decays to 0 as x→∞ uniformly with respect to t > 0. In all previously known examples, bounded, localized solutions are convergent or at least quasi-convergent in the sense that all their limit profiles as t→∞are steady states. If N = 1, then all positive bounded, localized solutions are quasi-convergent. We show that such a general conclusion is not valid if N ≥ 3, even if the solutions in question are radially symmetric. Specifically, we give examples of positive bounded, localized solutions whose ω-limit set is infinite and contains only one equilibrium.

Original languageEnglish (US)
Pages (from-to)3481-3496
Number of pages16
JournalSIAM Journal on Mathematical Analysis
Volume46
Issue number5
DOIs
StatePublished - Jan 1 2014

Keywords

  • Asymptotic behavior
  • Localized solutions
  • Nonconvergent solutions
  • Semilinear parabolic equation

Fingerprint Dive into the research topics of 'Localized solutions of a semilinear parabolic equation with a recurrent nonstationary asymptotics'. Together they form a unique fingerprint.

Cite this